MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: device was decontaminated with cidex opa solution soak and tergazyme soak.The device was returned with its tip detached.A visual inspection found that the tip is detached distal to the anchor pockets.The detached tip was not returned.Additional information: prolapse did not result in intervention for removal of the devices, physician was able to remove the device with the sheath, the device was stuck in the sheath.Interaction with the atherectomy device did not lead to any detachment on the spider.The device was pulled into the sheath and became stuck in the sheath, while pulling the device the tip of the device separated at the hinge point.The sheath was then removed with the distal portion of the hawkone stuck in the sheath, then the spider fx wire was cut and a new sheath was introduced over the spider fx wire that remained in vitro and then the remaining spider fx wire and filter were removed without incident.The case was finished with a new destination sheath and wire and a in.Pact dcb was used to finish the case.There was no injury to the patient.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that an atherectomy h1-m hawkone m was used to treat a peripheral artery target lesion in the left mid popliteal artery that was calcified with severe calcification, 95% stenosis, 25 mm lesion length, and 6 mm vessel diameter, with minimal tortuosity.The vessel was pre-dilated using a 3x40x130 nanocross, and embolic protection was used with a 7 mm spiderfx 320 mm.Moderate resistance was encountered when advancing the device, and device tip damage was noted.During the procedure in vivo, the device tip detached at the hinge pin, and guidewire prolapse was reported to have led to the tip detachment.The detached tip was removed within the sheath, and the device was safely removed from the patient.After removal of the device and sheath, wire position was maintained, a new sheath was inserted, and the lesion was ballooned with a drug-coated balloon to complete the procedure, with post-dilation performed using adm06006013p.The patient was reported alive with no health consequences or impact.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25160509
Report Number9612164-2026-02480
Device Sequence Number8661845
Product Code MCW
UDI-Device Identifier00643169968332
UDI-Public(01)00643169968332(17)290115(10)0013238563
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH1-M
Device Lot Number0013238563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer05/15/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age82 YR
Patient SexMale